Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2017, 4:56 PM EDT for Hampton County, Jasper County, South Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 4:56 PM EDT (20:56 UTC)
- Expired
- Apr 3, 2017, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 14 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:58 PM EDT | TSTM WND DMG | Pineland, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON GILLISON BRANCH ROAD NEAR CYPRESS BRANCH ROAD. |
| Apr 3, 5:06 PM EDT | TSTM WND DMG | Pineland, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON CALF PEN BAY ROAD NEAR PINELAND. |
| Apr 3, 5:15 PM EDT | TSTM WND DMG | 1 Se Gillisonville, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON GRAYS HIGHWAY NEAR THE INTERSECTION WITH MORGANDOLLAR ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:07 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WUUS52 KCHS 032056
SVRCHS
SCC049-053-032145-
/O.NEW.KCHS.SV.W.0027.170403T2056Z-170403T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
456 PM EDT MON APR 3 2017
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Hampton County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 545 PM EDT
* At 455 PM EDT, a severe thunderstorm was located 14 miles north of
Springfield, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Yemassee, Pineland, Early Branch, Tarboro, Gillisonville,
Robertville, McPhersonville and Grays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
A tornado watch remains in effect until 900 PM EDT for southeastern
Georgia...and southeastern South Carolina.
LAT...LON 3270 8083 3251 8103 3245 8119 3246 8119
3250 8123 3252 8123 3253 8127 3254 8128
3256 8128 3256 8129 3255 8129 3256 8130
3283 8090
TIME...MOT...LOC 2055Z 242DEG 33KT 3257 8124
HAIL...1.00IN
WIND...60MPH
$$
MTE2 follow-up statements
507
WWUS52 KCHS 032126
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
526 PM EDT MON APR 3 2017
SCC049-053-032145-
/O.CON.KCHS.SV.W.0027.000000T0000Z-170403T2145Z/
Hampton SC-Jasper SC-
526 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR HAMPTON AND JASPER COUNTIES...
At 526 PM EDT, a severe thunderstorm was located near Yemassee,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Yemassee, Pineland, Early Branch, Tarboro, Gillisonville,
Robertville, McPhersonville and Grays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
A tornado watch remains in effect until 900 PM EDT for southeastern
Georgia...and southeastern South Carolina.
LAT...LON 3270 8083 3251 8103 3245 8119 3246 8119
3250 8123 3252 8123 3253 8127 3283 8090
TIME...MOT...LOC 2126Z 250DEG 38KT 3270 8092
HAIL...0.75IN
WIND...60MPH
$$
NED734
WWUS52 KCHS 032139
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
539 PM EDT MON APR 3 2017
SCC049-053-032149-
/O.EXP.KCHS.SV.W.0027.000000T0000Z-170403T2145Z/
Hampton SC-Jasper SC-
539 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND JASPER COUNTIES
WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 900 PM EDT for southeastern
Georgia...and southeastern South Carolina.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern South Carolina.
LAT...LON 3270 8083 3251 8103 3245 8119 3246 8119
3250 8123 3252 8123 3253 8127 3283 8090
TIME...MOT...LOC 2139Z 242DEG 33KT 3275 8081
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:54 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 3, 2:54 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
254 PM EDT Mon Apr 3 2017
.SYNOPSIS...
A cold front will push into the forecast area late tonight then move
offshore on Tuesday, with weak high pressure prevailing through
Tuesday night. A warm front will lift through on Wednesday, followed
by a strong cold front clearing the area by early Thursday. Cooler
high pressure will prevail into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A Tornado Watch is in effect for portions of our area.
Severe Weather Potential: Radar and surface observations show
severe thunderstorms with some tornado warning across much of
the Southeast. Thermodynamics appear conducive for maintenance
of the squall line with MLCAPE in excess of 1500 J/kg, impressive
shear with robust low and mid level wind fields to arrive. 0-6
km shear of 45-55 kt suggests that damaging winds are the main
threat with storms, but steepening mid level lapse rates and
favorable CAPE within the hail growth zone also support some
storms with large hail.
Discrete supercells are forming in areas where, the 0-1 km
shear is 30-40 kt, SRH both in the 0-1km and 0-3 km layer is
greater than 200-300 ms/secs and EHI is 2-3. Also the models
have a Sig Tor values of 2 or 3. These conditions support a risk
for a few tornadoes from these supercells. However, the squall
line moving in from the west will likely merge with the discrete
cells as the afternoon progresses.
The most likely timing of any severe weather is from now until 9
PM.
Rainfall: A rapid SW to NE storm motion will likely prevent any
major flood concerns. But with PWat in excess of the 90th
percentile for this time of year there certainly could be some
minor flooding concerns. We stayed close to the WPC forecast of
rainfall, which shows average amounts of 3/4 to 1 1/4 inches
this afternoon and tonight.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Tuesday and Tuesday night: Southwesterly flow will prevail aloft
through the day and the first part of the overnight, before the
pattern begins to amplify late. The frontal zone, and the deeper
moisture and ongoing precipitation, looks to start the day aligned
near the coast or just offshore. At this point it looks like Tuesday
will be dry with any lingering showers confined to the coastal
waters. Warm west-southwest flow will prevail and highs are expected
to top out in the mid 80s. Weak high pressure will build in from the
north through the overnight. The aforementioned front will begin to
lift back to the north as a warm front late, and isolated showers
will be possible across the southern portion of the forecast area
closer to the Altamaha. Lows will be mild, ranging from around 60
north to the mid 60s south.
Wednesday and Wednesday night: Another very active day with
potential severe weather is expected. The models shows a vigorous
shortwave passing through in the southwesterly flow around the main
trough over the Upper Midwest. The warm front will lift north of the
area in the morning and warm/moist environment will become
widespread by the afternoon. Model progs show a rapidly
destabilizing atmosphere with 2500-3000 J/kg of CAPE and 40-50 knots
of 0-6km shear. Wind profiles show good veering of the flow with
height and steep mid level lapse rates with notable amounts of hail
CAPE. Needless to say it looks like a significant severe event is
possible, and this makes sense given the Day 3 Enhanced/Slight risk
for the forecast area. Will maintain the severe mention in the HWO.
Heavy rain and flooding could also become a concern, especially
after potentially locally heavy rain on Monday. Overnight, the cold
front will sweep through late and could bring additional showers and
storms along the actual front. Will maintain a blanket likely PoP
overnight.
Thursday: The cold front will push offshore Thursday morning and a
tight pressure gradient will support strong surface winds through
the day. We could see a few wrap around showers, but rain chances
are limited to the slight chance to chance range. Temperatures will
feel much cooler than previous days, though values will be near
normal. Strong wind gusts are expected and a Wind Advisory could be
needed for gusts of 35 mph or stronger. A Lake Wind Advisory will
almost certainly be needed even if a Wind Advisory isn't.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A strong low pressure system will remain over the northeastern
states on Friday before lifting out to sea early in the weekend.
High pressure will build in wake of the system and much drier air
will move into the area. Rain chances are essentially non-existent.
Temperatures will be cooler than normal early in the period then
moderate a bit as the surface high shifts into the Atlantic and
southerly return flow sets up.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Ceilings have lowered to low-end VFR or high-end MVFR, in
advance of a strong line of severe TSRA approaching from the
west. This line of storms is expected to impact KSAV between
21-23Z and KCSH between ending 22-00Z. Expect at least MVFR
with brief IFR in moderate to heavy rains and potential gusts
in excess of 40 kt. The TAFs will be amended as the storms get
closer and timing/impacts become more definite. Following the
line of storms, conditions will improve. However, late night
stratus will impact the airfields behind the main band of
convection that pulls away after midnight.
Extended Aviation Outlook: Restrictions in showers/thunderstorms
possible Wednesday and Wednesday night.
&&
.MARINE...
Today and tonight: Southerly winds have increased ahead of an
approaching cold front. S winds will veer further to the SW
tonight, with highest winds of 20-30 kt to occur. Seas will
build considerably within the favorable fetch, achieving 6 or 7
ft within 20 nm, but up to 8 or 9 ft on the outer GA waters.
These winds are also supportive of 2-3 ft waves in Charleston
Harbor.
Mariners are advised that strong or even severe t-storms are
possible after 5 or 6 pm today into the first part of tonight.
Damaging winds, frequent lightning strikes and maybe even
isolated large hail and waterspouts can occur.
Tuesday through Saturday: Conditions will steadily improve on
Tuesday as winds/seas come down in the morning. The lingering Small
Craft Advisories for the Charleston County waters and the outer
Georgia waters will end in the early afternoon. Winds will stay
elevated in the 15-20 knot range through the day, but diminish
further overnight. Southerly winds will increase behind a warm front
on Wednesday, and will rapidly deteriorate late Wednesday night and
especially Thursday behind a strong cold front. Winds will be
strongest and from the west-southwest on Thursday in the cold
advection with 25-30 knots of flow expected. There is also a chance
we could see a period of gales. Conditions will remain elevated
through Friday, before improving Sunday as high pressure builds in
and the low finally departs.
Rip Currents: Winds alone are enough to cause at least an
enhanced risk of rip currents today, but due to lingering swell
energy, we have opted to go with a high risk of rip currents at
all beaches. This means that no one should enter the surf due to
the dangerous conditions.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for
GAZ117-119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
Lake Wind Advisory until 2 AM EDT Tuesday for SCZ045.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ330-352-354.
Small Craft Advisory until 5 PM EDT Tuesday for AMZ350-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Apr 3, 3:47 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 347 PM EDT Mon Apr 3 2017 GAZ141-SCZ048>050-042000- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston- 347 PM EDT Mon Apr 3 2017 ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Severe Weather: A squall line will likely move through early this evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-SCZ051-042000- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal Jasper- 347 PM EDT Mon Apr 3 2017 ...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ140-SCZ043-044-052-042000- Inland McIntosh-Inland Colleton-Dorchester-Tidal Berkeley- 347 PM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Severe Weather: A squall line will likely move through early this evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042-047-042000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Jasper- 347 PM EDT Mon Apr 3 2017 ...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-374-042000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 347 PM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Severe Weather: A squall line will likely move through early this evening. The main weather hazards are damaging winds and large hail, but a few waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-042000- Inland Berkeley- 347 PM EDT Mon Apr 3 2017 ...LAKE WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Severe Weather: A squall line will likely move through early this evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 3, 4:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 1 SW RICHMOND HILL 31.93N 81.31W
04/03/2017 E1.00 INCH BRYAN GA TRAINED SPOTTER
A SPOTTER REPORTED QUARTER SIZE HAIL NEAR RICHMOND HILL
GEORGIA.
&&
EVENT NUMBER CHS1700095
DPBLocal storm report, Apr 3, 4:12 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 5 ESE REGISTER 32.33N 81.81W
04/03/2017 E1.00 INCH BULLOCH GA 911 CALL CENTER
BULLOCH COUNTY 911 REPORTED QUARTER SIZED HAIL NEAR THE
INTERSECTION OF HIGHWAY 46 AND SINKHOLE ROAD.
&&
EVENT NUMBER CHS1700096
BSHLocal storm report, Apr 3, 4:13 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 1 SW RICHMOND HILL 31.93N 81.31W
04/03/2017 E60 MPH BRYAN GA TRAINED SPOTTER
A SPOTTER REPORTED 60 MPH WIND GUSTS WITH A PASSING
THUNDERSTORM.
&&
EVENT NUMBER CHS1700097
DPBLocal storm report, Apr 3, 4:28 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 1 SW MCINTOSH 31.81N 81.54W
04/03/2017 M2.00 INCH LIBERTY GA TRAINED SPOTTER
A TRAINED SPOTTER RELAYED A PICTURE OF 2 HAIL STONES
RANGING FROM 1 TO 2 INCHES IN DIAMETER. THE PICTURE WAS
FROM EVERSON LANE IN MIDWAY.
&&
EVENT NUMBER CHS1700098
BSHLocal storm report, Apr 3, 4:31 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 5 SE REGISTER 32.32N 81.83W
04/03/2017 E1.25 INCH BULLOCH GA BROADCAST MEDIA
LOCAL MEDIA RELAYED A VIEWER REPORT OF HAIL THE SIZE OF
QUARTES OR SLIGHTLY LARGER NEAR REGISTER.
&&
EVENT NUMBER CHS1700099
BSHLocal storm report, Apr 3, 4:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST PLANTATION PARK 32.65N 81.59W
04/03/2017 M47 MPH SCREVEN GA AWOS
THE AWOS SITE KJYL MEASURED A 41 KNOT WIND GUST.
&&
EVENT NUMBER CHS1700100
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:36 AM EDT | Rip Current Statement | CHS | 16 hr | |
| Apr 3, 3:37 AM EDT | Lake Wind Advisory | CHS | Berkeley | 19 hr |
| Apr 3, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 31 min |
| Apr 3, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
| Apr 3, 4:41 PM EDT | Tornado Warning | CHS | Hampton | 24 min |
| Apr 3, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 61 min |
| Apr 3, 5:36 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 36 min |
| Apr 3, 5:46 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 33 min |
| Apr 3, 5:56 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 31 min |
| Apr 3, 6:08 PM EDT | Special Marine Warning | CHS | 97 min | |
| Apr 3, 6:10 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Apr 3, 6:15 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Apr 3, 6:23 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Apr 3, 6:29 PM EDT | Special Marine Warning | CHS | 91 min | |
| Apr 3, 6:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Apr 3, 6:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| Apr 3, 7:06 PM EDT | Special Marine Warning | CHS | 84 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.